• A
  • A
  • A
  • ABC
  • ABC
  • ABC
  • А
  • А
  • А
  • А
  • А
Regular version of the site
Of all publications in the section: 15
Sort:
by name
by year
Article
Gushchin A. A., Küchler U. Bernoulli: a journal of mathematical statistics and probability. 2001. Vol. 7. No. 4. P. 629-632.

We strengthen the convergence result in our paper, ibid. 5, No. 6, 1059-1098 (1999; Zbl 0983.62049), proving the local asymptotic mixed normality property in one of the 11 cases considered in that paper.

Added: Oct 9, 2013
Article
Gushchin A. A., Küchler U. Bernoulli: a journal of mathematical statistics and probability. 1999. Vol. 5. No. 6. P. 1059-1098.

For the stochastic differential equation

dX(t)=a X ( t ) + b X ( t - 1 )dt+dW(t),t≥0,

the local asymptotic properties of the likelihood function are studied. They depend strongly on the true value of the parameter ϑ=(a,b) * . Eleven different cases are possible if ϑ runs through ℝ 2 . Let ϑ ^ T be the maximum likelihood estimator of ϑ based on (X(t), t≥T). Applications to the asymptotic behaviour of ϑ ^ T as T→∞ are given.

Added: Oct 8, 2013
Article
Kosov E., Arutyunyan L. Bernoulli: a journal of mathematical statistics and probability. 2018. Vol. 24. No. 3. P. 2043-2063.

The article is divided into two parts. In the first part, we study the deviation of a polynomial from its mathematical expectation. This deviation can be estimated from above by Carbery–Wright inequality, so we investigate estimates of the deviation from below. We obtain such type estimates in two different cases: for Gaussian measures and a polynomial of an arbitrary degree and for an arbitrary log-concave measure but only for polynomials of the second degree. In the second part, we deal with the isoperimetric inequality and the Poincaré inequality for probability measures on the real line that are images of the uniform distributions on convex compact sets in R^n under polynomial mappings.

Added: Feb 2, 2018
Article
Goetze F., Naumov A.A., Tikhomirov A. Bernoulli: a journal of mathematical statistics and probability. 2017. Vol. 23. No. 4B. P. 3067-3113.

In this paper we consider the product of two independent random matrices X^(1) and X^(2). Assume that X_{jk}^{(q)},1\le j,k \le n,q=1,2,, are i.i.d. random variables with \EX_{jk}^{q}=0, VarX_{jk}^{(q)}=1/ Denote by s_1(W),…,s_n(W) the singular values of W:=n^{-1}X^(1)X^(2). We prove the central limit theorem for linear statistics of the squared singular values s_1^2(W),…,s_n^2(W) showing that the limiting variance depends on \kappa_4:=\E(X_{11}^{(1)})^4−3.

Added: Apr 28, 2018
Article
Boissard E., Le Gouic T., Loubes J. Bernoulli: a journal of mathematical statistics and probability. 2015. P. 740-759.

In this paper, we tackle the problem of comparing distributions of random variables and defining a mean pattern between a sample of random events. Using barycenters of measures in the Wasserstein space, we propose an iterative version as an estimation of the mean distribution. Moreover, when the distributions are a common measure warped by a centered random operator, then the barycenter enables to recover this distribution template.

Added: Oct 13, 2018
Article
Konakov V., Mammen E. Bernoulli: a journal of mathematical statistics and probability. 2005. Vol. 11. No. 4. P. 591-641.

We consider triangular arrays of Markov chains that converge weakly to a diffusion process. We prove Edgeworth-type expansions of order o(n-1-δ),δ>0, for transition densities. For this purpose we apply the parametrix method to represent the transition density as a functional of densities of sums of independent and identically distributed variables. Then we apply Edgeworth expansions to the densities. The resulting series gives our Edgeworth-type expansion for the Markov chain transition density.

Added: Dec 4, 2012
Article
Decrouez G. G., Grabchak M., Paris Q. Bernoulli: a journal of mathematical statistics and probability. 2018. Vol. 24. No. 3. P. 1910-1941.

For a probability distribution P on an at most countable alphabet A, this article gives finite sample bounds for the expected occupancy counts EKn,r and probabilities EMn,r. Both upper and lower bounds are given in terms of the counting function ν of P. Special attention is given to the case where ν is bounded by a regularly varying function. In this case, it is shown that our general results lead to an optimal-rate control of the expected occupancy counts and probabilities with explicit constants. Our results are also put in perspective with Turing’s formula and recent concentration bounds to deduce bounds in probability. At the end of the paper, we discuss an extension of the occupancy problem to arbitrary distributions in a metric space.

Added: Nov 17, 2016
Article
Goetze F., Naumov A., Spokoiny V. et al. Bernoulli: a journal of mathematical statistics and probability. 2019. P. 1-27.

We derive tight non-asymptotic bounds for the Kolmogorov distance between the probabilities of two Gaussian elements to hit a ball in a Hilbert space. The key property of these bounds is that they are dimension-free and depend on the nuclear (Schatten-one) norm of the difference between the covariance operators of the elements and on the norm of the mean shift. The obtained bounds significantly improve the bound based on Pinsker's inequality via the Kullback-Leibler divergence. We also establish an anti-concentration bound for a squared norm of a non-centered Gaussian element in Hilbert space. The paper presents a number of examples motivating our results and applications of the obtained bounds to statistical inference and to high-dimensional CLT.

Added: Aug 5, 2018
Article
Belomestny D., Panov V., Woerner J. Bernoulli: a journal of mathematical statistics and probability. 2019. Vol. 25. No. 2. P. 902-931.

In this paper we study the problem of statistical inference for a continuous-time moving average  L\'evy process of the form 

\[ Z_{t}=\int_{\R}\mathcal{K}(t-s)\, dL_{s},\quad t\in\mathbb{R}, \]  with a deterministic kernel \(\K\) and a  L{\'e}vy process \(L\). Especially the  estimation of  the L\'evy measure \(\nu\) of  $L$ from low-frequency observations of the process $Z$ is considered. We construct a consistent estimator, derive its convergence rates and  illustrate its performance  by a numerical example.  On the mathematical level, we  establish  some new results on exponential mixing  for  continuous-time moving average  L\'evy processes.    

Added: Dec 9, 2017
Article
Decrouez G. G., Hall P. Bernoulli: a journal of mathematical statistics and probability. 2013. Vol. 19. No. 4. P. 1268-1293.

Motivated by a problem arising when analysing data from quarantine searches, we explore properties of distributions of sums of independent means of independent lattice-valued random variables. The aim is to determine the extent to which approximations to those sums require continuity corrections. We show that, in cases where there are only two different means, the main effects of distribution smoothness can be understood in terms of the ratio rho_12=(e_2 n_1)/(e_1 n_2), where e_1 and e_2 are the respective maximal lattice edge widths of the two populations, and n_1 and n_2 are the respective sample sizes used to compute the means. If rho_12 converges to an irrational number, or converges sufficiently slowly to a rational number; and in a number of other cases too, for example those where rho_12 does not converge; the effects of the discontinuity of lattice distributions are of smaller order than the effects of skewness. However, in other instances, for example where rho_12 converges relatively quickly to a rational number, the effects of discontinuity and skewness are of the same size. We also treat higher-order properties, arguing that cases where rho_12 converges to an algebraic irrational number can be less prone to suffer the effects of discontinuity than cases where the limiting irrational is transcendental. These results are extended to the case of three or more different means, and also to problems where distributions are estimated using the bootstrap. The results have practical interpretation in terms of the accuracy of inference for, among other quantities, the sum or difference of binomial proportions.ρ12=(e2n1)/(e1n2)e1e2n1n2ρ12ρ12ρ12ρ12

Added: Sep 29, 2014
Article
Goetze F., Naumov A.A., Tikhomirov A. Bernoulli: a journal of mathematical statistics and probability. 2018. Vol. 24. No. 3. P. 2358-2400.

We consider a random symmetric matrix X=[X_{jk}]_{j,k=1}^n with upper triangular entries being i.i.d. random variables with mean zero and unit variance. We additionally suppose that \E|X_{11}|^{4+\delta}=:\mu_{4+\delta}<\infty for some \deta>0. The aim of this paper is to significantly extend a recent result of the authors Götze, Naumov and Tikhomirov (2015) and show that with high probability the typical distance between the Stieltjes transform of the empirical spectral distribution (ESD) of the matrix n^{-1/2} X and Wigner’s semicircle law is of order (nv)^{−1}\logn(nv), where v denotes the distance to the real line in the complex plane. We apply this result to the rate of convergence of the ESD to the distribution function of the semicircle law as well as to rigidity of eigenvalues and eigenvector delocalization significantly extending a recent result by Götze, Naumov and Tikhomirov (2015). The result on delocalization is optimal by comparison with GOE ensembles. Furthermore the techniques of this paper provide a new shorter proof for the optimal O(n^{−1}) rate of convergence of the expected ESD to the semicircle law.

Added: Feb 13, 2018
Article
Belomestny D., Trabs M., Tsybakov A. Bernoulli: a journal of mathematical statistics and probability. 2019. Vol. 25. No. 3. P. 1901-1938.

We study the estimation of the covariance matrix Σ of a p-dimensional nor- mal random vector based on n independent observations corrupted by additive noise. Only a general nonparametric assumption is imposed on the distribution of the noise without any sparsity constraint on its covariance matrix. In this high-dimensional semiparametric deconvolution problem, we propose spectral thresholding estimators that are adaptive to the sparsity of Σ. We establish an oracle inequality for these estimators under model miss- specification and derive non-asymptotic minimax convergence rates that are shown to be logarithmic in log p/n. We also discuss the estimation of low-rank matrices based on indi- rect observations as well as the generalization to elliptical distributions. The finite sample performance of the threshold estimators is illustrated in a numerical example.

Added: May 10, 2018
Article
Konakov V., Mammen E., Woerner J. Bernoulli: a journal of mathematical statistics and probability. 2014. Vol. 20. No. 2. P. 623-644.

We assume that a high frequency Markov chain runs in the background on a very fine time grid but that it is only observed on a coarser grid. This asymptotics reflects a set up occurring in the high frequency statistical analysis for financial data where diffusion approximations are used only for coarser time scales. In this paper, we show that under appropriate conditions the 

Added: Oct 12, 2016
Article
Goldenshluger A. Bernoulli: a journal of mathematical statistics and probability. 2018. Vol. 24. No. 4A. P. 2531-2568.

The subject of this paper is the M/G/∞ estimation problem: the goal is to estimate the service time distribution G of the M/G/∞ queue from the arrival–departure observations without identification of customers. We develop estimators of G and derive exact non-asymptotic expressions for their mean squared errors. The problem of estimating the service time expectation is addressed as well. We present some numerical results on comparison of different estimators of the service time distribution.

Added: Dec 11, 2018
Article
Konakov V., Woerner J., Mammen E. Bernoulli: a journal of mathematical statistics and probability. 2014. Vol. 20. No. 2. P. 623-644.

We assume that a high frequency Markov chain runs in the background on a very fine time grid but that it is only observed on a coarser grid. In this paper we show that under appropriate conditions the L1 distance between the joint distribution of the Markov chain  and the distribution of the discretized diffusion limit convergs to zero.

Added: Nov 13, 2013